MAUDE Adverse Event Report: SMITH & NEPHEW, INC. XTENDOBUTTON ROUND MD17 DIA 7.5 PEG; RETENTION DEVICE, SUTURE

SMITH & NEPHEW, INC. XTENDOBUTTON ROUND MD17 DIA 7.5 PEG; RETENTION DEVICE, SUTURE
Model Number 71935602
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an alc with xtendobutton, the patient developed deep vein thrombosis.The condition was treated with medication (xarelto 15 mg and apixaban) twice per day via oral.The patient recovered successfully.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Based on the limited information provided we are unable to conclude factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.

Brand Name
XTENDOBUTTON ROUND MD17 DIA 7.5 PEG
Common Device Name
RETENTION DEVICE, SUTURE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10544865
Report Number1219602-2020-01413
Device Sequence Number11067092
Product Code KGS
UDI-Device Identifier00885556702703
UDI-Public00885556702703
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71935602
Device Catalogue Number71935602
Device Lot Number19BCT0016K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date03/13/2024
Date Device Manufactured06/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight51 KG